We consider a method for producing multivariate density forecasts that satisfy moment restrictions implied by economic theory, such as Euler conditions. The method starts from a base forecast that might not satisfy the theoretical restrictions and forces it to satisfy the moment conditions using exponential tilting. Although exponential tilting has been considered before in a Bayesian context (Robertson et al. 2005), our main contributions are: (1) to adapt the method to a classical inferential context with out-of-sample evaluation objectives and parameter estimation uncertainty; and (2) to formally discuss the conditions under which the method delivers improvements in forecast accuracy. An empirical illustration which incorporates Euler conditions into forecasts produced by Bayesian vector autoregressions shows that the improvements in accuracy can be sizable and significant.

Theory-coherent forecasting / Giacomini, Raffaella; Ragusa, Giuseppe. - In: JOURNAL OF ECONOMETRICS. - ISSN 0304-4076. - 182:1(2014), pp. 145-155. [10.1016/j.jeconom.2014.04.014]

Theory-coherent forecasting

RAGUSA, GIUSEPPE
2014

Abstract

We consider a method for producing multivariate density forecasts that satisfy moment restrictions implied by economic theory, such as Euler conditions. The method starts from a base forecast that might not satisfy the theoretical restrictions and forces it to satisfy the moment conditions using exponential tilting. Although exponential tilting has been considered before in a Bayesian context (Robertson et al. 2005), our main contributions are: (1) to adapt the method to a classical inferential context with out-of-sample evaluation objectives and parameter estimation uncertainty; and (2) to formally discuss the conditions under which the method delivers improvements in forecast accuracy. An empirical illustration which incorporates Euler conditions into forecasts produced by Bayesian vector autoregressions shows that the improvements in accuracy can be sizable and significant.
Theory-coherent forecasting / Giacomini, Raffaella; Ragusa, Giuseppe. - In: JOURNAL OF ECONOMETRICS. - ISSN 0304-4076. - 182:1(2014), pp. 145-155. [10.1016/j.jeconom.2014.04.014]
File in questo prodotto:
File Dimensione Formato  
1-s2.0-S0304407614000736-main.pdf

Solo gestori archivio

Tipologia: Documento in Post-print
Licenza: DRM non definito
Dimensione 513.97 kB
Formato Adobe PDF
513.97 kB Adobe PDF   Visualizza/Apri
Pubblicazioni consigliate

Caricamento pubblicazioni consigliate

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: http://hdl.handle.net/11385/157608
Citazioni
  • Scopus 17
  • ???jsp.display-item.citation.isi??? 15
social impact